3 Months — Tinnitus Started After Stopping Xanax

Discussion in 'Introduce Yourself' started by crtba1, Apr 29, 2018.

    1. crtba1

      crtba1 Member

      Tinnitus Since:
      Jan 2018
      Cause of Tinnitus:
      Zanx
      I have had tinnitus for 3 months which started after I stopped Xanax. I have had my ear checked and I have no hearing loss. I am simply burned out and don’t know which way to turn. Any help or suggestions would be greatly appreciated.
       
      • Hug Hug x 2
      • Like Like x 1
      • Helpful Helpful x 1
    2. JamestheArtiste
      Balanced

      JamestheArtiste Member

      Tinnitus Since:
      04/2015
      Cause of Tinnitus:
      Loud Music/ Barometric Pressure - Both Ears
      Well you've come to a great place to start, that's for sure. It may be comforting to know that many of us have felt the same way you do now, being exhausted with the prospect of dealing with tinnitus for the rest of your life.

      I myself have had it for 3 years. At first I felt like I'd rather die. That feeling would lessen each day as I realized how often I "forgot" that I had tinnitus.

      For example, I'd be reading and 30 minutes later go, "Hey, I have tinnitus! But I forgot about it for 30 minutes!" Those moments are sacred.

      I'd wager that most people, no matter how loud their tinnitus, go through moments when they are less aware of their tinnitus.

      These moments will increase over time. Eventually, you'll go hours without being aware of it and this is where things become quite hopeful. You'll start to recognize all of the things you can still do with your life.

      You'll start to feel fortunate that you haven't lost more.

      This feeling will push you through to the days in which they create the cure.

      There are many attempts in labs all over the world right now, so we may have one within the next 3 years (is my guess, based on current lab results).

      So remain strong. It does get easier, though in the beginning it may seem a crushing weight.

      You will overcome it. Just give it time friend (y)
       
      • Winner Winner x 3
      • Like Like x 1
      • Agree Agree x 1
      • Optimistic Optimistic x 1
    3. dayma
      Frustrated

      dayma Member Benefactor

      Tinnitus Since:
      1/6/2018
      Cause of Tinnitus:
      UNKNOWN
      Remain strong and give it some time. If it was drug induced it may take time for things to get back to normal.
       
    4. New Guy
      Doh

      New Guy Member Benefactor

      Tinnitus Since:
      3/18
      Cause of Tinnitus:
      Noise Induced Hearing Loss
      It's not easy. If you've had it three months I'm sure you know about masking. The other advice I would give is take it one day at a time. It's ok to get emotional even if you don't want to tell anyone about it.
       
    5. Eric N

      Eric N Member Benefactor

      Location:
      Montreal QC Canada
      Tinnitus Since:
      10/2012, 03/2016, 05/2017, 05/2018
      Cause of Tinnitus:
      noise + 3 major increases via (shouting / MRI/ flu+Tylenol)
      is Xanax ototoxic as is it harmful for the ear cells or is it when the brain gets dependent on it and then you quit that T start?
       
      • Good Question Good Question x 1
    6. Rajin

      Rajin Member Benefactor

      Location:
      PA
      Tinnitus Since:
      9/7/17
      Cause of Tinnitus:
      Hearing loss ,noise
      Someone mentioned that it mess with your GABA and it becomes dependent on the Benzo so stopping may cause the Tinnitus.
       
    7. Eric N

      Eric N Member Benefactor

      Location:
      Montreal QC Canada
      Tinnitus Since:
      10/2012, 03/2016, 05/2017, 05/2018
      Cause of Tinnitus:
      noise + 3 major increases via (shouting / MRI/ flu+Tylenol)
      but this is not possible only after one 0.5mg pill right?
       
      • Friendly Friendly x 1
    8. Jack Straw
      Balanced

      Jack Straw Member Podcast Patron Benefactor Ambassador Hall of Fame Advocate

      Location:
      US
      Tinnitus Since:
      1990s
      Cause of Tinnitus:
      Infection, Acoustic Trauma
      There seems to be a connection between benzo dependency and benzo withdrawal causing tinnitus. Anecdotally the occasional xanax will not cause any problems. I am not a doctor or a researcher, so I don't know for sure. This is based on anecdotal reports so take it with a grain of salt.
       
    9. Paulmanlike

      Paulmanlike Member Hall of Fame

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Noise
      It’s an uncommon side effect of benzo withdrawal. Sometimes it persists indefinetly, sometimes it clears up, nobody can tell you for sure.

      Just out of interest, is the tinnitus coming from your ears or your head?
       

Share This Page

Loading...